Skip directly to search Skip directly to A to Z list Skip directly to site content
CDC Home

FATALITY ASSESSMENT AND CONTROL EVALUATION (FACE) PROGRAM

A Chemist Dies from Burns Caused by Mixing Chemicals

California Case Report: 09CA004

SUMMARY

A 56-year-old chemist received fatal chemical burns from mist released after he mixed sodium hydroxide with hydrogen peroxide. The victim was refilling a container of hydrogen peroxide with the incorrect chemical (sodium hydroxide) using a non-standard transfer procedure. The victim was not wearing any form of personal protective equipment (PPE). The employer did not have a safety and training program to address hazardous chemical handling, storage and use.

A Chemist Dies from Burns Caused by Mixing Chemicals [PDF 266 KB]

 
USA.gov: The U.S. Government's Official Web PortalDepartment of Health and Human Services
Centers for Disease Control and Prevention   1600 Clifton Rd. Atlanta, GA 30333, USA
800-CDC-INFO (800-232-4636) TTY: (888) 232-6348 - Contact CDC–INFO